Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Blood in stool

10/01/2007

Question:

My problem is that I`ve been bleeding bright red for a few months when I have a bowel movement or even try to. I haven`t sought medical treatment because I assumed it was from taking a senna laxative every night for 3 months due to constipation. I have stopped taking it for two weeks but am still bleeding. I might also add that I`ve been bleeding vaginally, minimally almost every day for months. I`m 39, with no health care, and this is why I would really appreciate your response. Thank You

Answer:

Although it will likely turn out to be a hemorrhoid or something in the anal area, you should definitely get it evaluated to exclude something more serious like a polyp.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

Gregory S Cooper, MD Gregory S Cooper, MD
Professor of Medicine
School of Medicine
Case Western Reserve University